MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 4.0/20; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 4.0/20; COVERED CORONARY STENT
Model Number 434896
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Event or Problem Description
A pk papyrus covered stent system was chosen for treatment.During the procedure it was not possible to inflate the balloon of the pk papyrus stent system.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the returned pk papyrus revealed that the balloon is well folded and shows no signs of inflation.The stent is not deformed or damaged but slightly opened at both ends.During functional testing water was found leaking from the skive and microscopic inspection revealed an about 3 mm long tear in the inflation lumen and several deep scratches and surface abbreviations nearby the damage site.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations, no material or manufacturing related root cause was determined.The root cause is most likely related to external factors during the procedure.It should be noted that, according to the ifu, the pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts.

Brand Name
PK PAPYRUS US 4.0/20
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key8923077
Report Number1028232-2019-03656
Device Sequence Number19308727
Product Code NIV
UDI-Device Identifier07640130447240
UDI-Public07640130447240
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number434896
Device Catalogue NumberSEE MODEL NO.
Device Lot Number02192543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2019
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer11/05/2019
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;